Florida, 2006

Heavy Rain in Florida, August 30 to 31, 2006

August 30 to 31, 2006 · NWS JAX · 1 event in 1 county or zone

Emergency Management relayed the following rainfall reports from throughout the county. Rainfall was from Tropical Storm Ernesto.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management relayed the following rainfall reports from throughout the county. Rainfall was from Tropical Storm Ernesto. Amount/Location/2.50"/Flagler EOC in Bunnell2.50"/North Seminole Woods3.25"/Quail Hollow Z Section1.00"/Daytona North3.00"/CR 65 West County2.60"/Palm Coast Fire Station 211.64"/Flagler Beach2.25"/Flagler Airport2.50"/Ag Center in Espanola1.00"/Cody's Corner1.75"/Flagler Beach Station 112.60"/South Seminole Woods2.12"/Water Plant Utility Drive

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 29, 8:12 PM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 29, 8:12 PM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT TUE AUG 29 2006

...TROPICAL STORM ERNESTO MOVING INTO SOUTH FLORIDA...

.SHORT TERM...MAIN CHANGES FOR THE EVENING PACKAGE WILL BE TO
MODIFY WIND SPEEDS FOR THE THIRD AND FOURTH PERIODS TO ACCOUNT FOR
WINDS SLIGHTLY LOWER THAN PREVIOUS FORECAST. TRACK OF ERNESTO HAS
REMAINED CONSISTENT OTHERWISE AND EXPECT IT TO EMERGE OFF THE
NORTHEAST FLORIDA COAST LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING. BY 12Z...LOW WILL BE OFFSHORE OUR GEORGIA COAST AND AS A
RESULT WARNINGS HAVE BEEN EXTENDED TO 12Z AS WELL. WILL ALSO NEED
TO RE-ISSUE NPW FOR THE INLAND TROPICAL STORM WARNING TO REFLECT
LATER ENDING TIME OF TROPICAL STORM FORCE WIND GUSTS.
OTHERWISE...CURRENT FLOOD WATCH AND FLOOD OUTLOOK LOOK ON TRACK
AND NO UPDATES ARE PLANNED.

IN ADDITION TO THE IMPENDING TROPICAL SYSTEM TO AFFECT THE
AREA...WE ARE ALSO DEALING WITH SOME SYNOPTIC SCALE FEATURES OVER
THE NORTHERN SECTIONS OF THE FORECAST AREA. SURFACE LOW OFF THE
NEW ENGLAND COAST HAS A TRAILING SURFACE TROUGH SOUTH-CENTRAL
GEORGIA AND ALABAMA. THIS ALONG WITH BROAD TROUGH ALOFT JUST TO
THE WEST OF OUR AREA HAS ALLOWED A DECENT BAND OF SHOWERS AND
THUNDERSTORMS TO DEVELOP...MAINLY NORTHWEST OF THE AREA.
HOWEVER...THE EASTWARD EXTENSION OF THIS FEATURE HAS INTERACTED
WITH THE CONTINUED PROGRESSION WITH THE EAST COAST SEABREEZE TO
PRODUCE SCATTERED CONVECTION. VERY WARM CONDITIONS ALOFT SHOULD
LIMIT STRENGTH AND ONLY ANTICIPATE A FEW SPS STATEMENTS TO COVER
ACTIVITY.

&&

.MARINE...HAVE SEEN THE WINDS COME BACK AROUND TO THE SOUTH FOR
THE WATERS AND ARE ONCE AGAIN RUNNING ABOVE GUIDANCE. WILL LIKELY
INCREASE TO SUSTAINED 15 KNOTS WITH THE UPDATE. OTHERWISE NO
CHANGES IN STORE FOR THE SHORT TERM. MINOR CHANGES WERE MADE TO
WINDS FOR WED EVENING THROUGH THU MORNING.

&&

.AVIATION...GENERALLY VFR CONDS EXPECTED TONIGHT WITH POSSIBLE MIST
AT GAINESVILLE WED MORNING IN MVFR RANGE. WED...MVFR/LOCAL IFR CONDS
EXPECTED IN SHOWERS AND THUNDERSTORMS IN THE AFTERNOON WITH SE TO E
WINDS INCREASING AS ERNESTO MOVES NORTH-NORTHEAST UP THE FL
PENINSULA.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...INLAND TROPICAL STORM WARNING UNTIL 8 AM THURSDAY FOR THE
     FOLLOWING ZONES: CLAY...DUVAL...FLAGLER...MARION...NASSAU...
     PUTNAM...AND ST JOHNS.

     TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
     DUVAL...FLAGLER...NASSAU...AND ST JOHNS.

     FLOOD WATCH FROM NOON WEDNESDAY TO 8 PM THURSDAY FOR THE
     FOLLOWING ZONES: FLAGLER AND ST JOHNS.

GA...INLAND TROPICAL STORM WARNING UNTIL 8 AM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL CAMDEN...COASTAL GLYNN...INLAND
     CAMDEN...AND INLAND GLYNN.

     TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
     COASTAL CAMDEN...COASTAL GLYNN...INLAND CAMDEN...AND
     INLAND GLYNN.

AM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
     ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 60 NM.

&&

PUBLIC...DEESE
MARINE/FIRE WX/AVIATION...SHASHY
Hazardous weather outlook, Aug 29, 9:30 PM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 PM EDT TUE AUG 29 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1030 PM EDT TUE AUG 29 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REMAINDER OF TONIGHT...

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE NORTHERN SECTIONS OF
THE FORECAST AREA THROUGH MIDNIGHT WITH POSSIBLE MINOR FLOODING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FROM NATIONAL WEATHER
SERVICE JACKSONVILLE AS WELL AS THE INLAND TROPICAL STORM WARNING
FOR MORE INFORMATION ON ERNESTOS IMPACTS ON NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI/DEESE

In the hours before

Special weather statement, Aug 29, 6:38 PM EST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
738 PM EDT TUE AUG 29 2006

FLZ036-300030-
ALACHUA-
738 PM EDT TUE AUG 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST ALACHUA
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 830 PM EDT...

AT 738 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ARCHER...OR 10 MILES NORTHEAST OF
BRONSON...MOVING NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND NEWBERRY THROUGH 830 PM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM AND
SPOTTERS HAVE REPORTED A BRIEF FUNNEL CLOUD. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Aug 29, 6:46 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
746 PM EDT TUE AUG 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FUNNEL CLOUD     ARCHER                  29.53N 82.52W
08/29/2006                   ALACHUA            FL   TRAINED SPOTTER

            SPOTTER REPORTED FUNNEL CLOUD JUST EAST OF ARCHER.

&&

ARS
Special weather statement, Aug 29, 7:44 PM EST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
844 PM EDT TUE AUG 29 2006

GAZ135-300115-
APPLING-
844 PM EDT TUE AUG 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM EDT...

AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHEAST OF PLANT HATCH...OR 9
MILES NORTH OF SURRENCY...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PLANT HATCH THROUGH 915 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Aug 29, 10:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1101 PM EDT TUE AUG 29 2006

GAZ133-300345-
JEFF DAVIS-
1101 PM EDT TUE AUG 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1145 PM EDT...

AT 1101 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF HAZLEHURST...MOVING
NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST..ROPER AND SNIPESVILLE THROUGH 1145 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. A FLOOD ADVISORY REMAINS IN EFFECT FOR JEFF DAVIS COUNTY
THROUGH 1230 AM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
August 30, 12:00 AM EST to August 31, 11:59 PM EST
Where
Flagler County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521782.